Tennessee, 2013Damaging Winds and Strong Wind in Tennessee, December 21 to 22, 2013
December 21 to 22, 2013 · NWS OHX · 62 events in 32 counties and zones
A large and intense squall line moved across Middle Tennessee during the evening hours on December 21 and early morning hours on December 22, producing widespread wind damage in nearly every county of Middle Tennessee. Numerous trees and power lines were blown down with a few reports of damage to homes and businesses.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $444,000
- Crop damage
- None recorded
- Events
- 62
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large and intense squall line moved across Middle Tennessee during the evening hours on December 21 and early morning hours on December 22, producing widespread wind damage in nearly every county of Middle Tennessee. Numerous trees and power lines were blown down with a few reports of damage to homes and businesses. Winds were measured up to 65 mph, and estimated as high as 70 mph in other areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 21, 7:15 PM CST, 31 minutes earlier.
Area forecast discussion, Dec 21, 7:15 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CST SAT DEC 21 2013
.MESOSCALE UPDATE...
...TORNADO WATCH STILL IN EFFECT FOR WESTERN MIDDLE TN...
LINE OF STRONG TO SEVERE STORMS ACROSS WRN KY/TN/MS IS QUICKLY
MOVING TO THE EAST NOW. LATEST LAPS DATA SHOWING LI'S ANYWHERE
FROM 0 TO -2C ACROSS THE MID STATE...WITH THE LATEST OHX SOUNDING
SHOWING A THIN CAP. WE HAVE BEEN WARMING SINCE THOUGH SO CAP WILL
LIKELY NOT HOLD. SHEAR IS QUITE INCREDIBLE WITH 50 KTS AROUND 2KFT
AND 70 KTS AROUND 5KFT. WITH OUR SFC WINDS BACKING...STORM
RELATIVE HELICITIES FROM 0-3KM ARE ANYWHERE FROM 700 TO OVER
900...WAY OFF THE CHART. GIVEN UPSTREAM WARNINGS AND
REPORTS...WOULD EXPECT ANY STRONG STORM TO PRODUCE WIND GUSTS OVER
60 MPH RELATIVELY EASILY BUT THE BIGGEST THREAT WILL BE WHERE
REFLECTIVITY GRADIENTS ARE THE STRONGEST/TIGHTEST ALONG THE
LEADING EDGE. WE WILL JUST HAVE TO WATCH THE NORTHERN EDGE OF ANY
BOWING SEGMENTS WITHIN THE SQUALL LINE WHERE TORNADIC ACTIVITY
WILL BE MOST LIKELY. THUS...THE THREAT FOR SEVERE WEATHER/ISOLATED
TORNADIC ACTIVITY HAS NOT DIMINISHED GIVEN THE LOCAL ENVIRONMENT.
TIMING THE LEADING EDGE OUT THIS FAR...LOOKS LIKE ROUGHLY A 9PM
ARRIVAL TIME AROUND THE NASHVILLE METRO AREA.
&&
.PREV DISCUSSION... /ISSUED 532 PM CST SAT DEC 21 2013/
UPDATE...ADDED AVIATION SECTION FOR 00Z TAF'S.
AVIATION...BNA/CKV/CSV...LINE OF CONVECTION WILL MOVE ACROSS
MIDDLE TENNESSEE THIS EVENING AND INTO THE OVERNIGHT PERIOD AS A
STRONG COLD FRONT PUSHES THROUGH THE REGION. SURFACE WINDS WILL
REMAIN STRONG THROUGH THE NIGHT WITH STRONG LLWS OWING TO A 60-KT
LOW-LEVEL JET. LOOK FOR LOW CIGS TO PERSIST UNTIL SUNDAY MORNING
BEFORE DRIER AIR MOVES IN.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 AM CST SUNDAY FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.
&&
AL
Hazardous weather outlook, Dec 21, 6:15 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CST SAT DEC 21 2013
TNZ005>011-022>034-056>066-075-077>080-093>095-221130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
615 PM CST SAT DEC 21 2013
...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT CST FOR WESTERN MIDDLE
TENNESSEE...
...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...THIS EVENING AND OVERNIGHT.
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS ALL OF MIDDLE
TENNESSEE THROUGH TONIGHT. LOW PRESSURE MOVING ALONG A FRONTAL
BOUNDARY WILL BRING A LINE OF STRONG TO SEVERE STORMS ACROSS THE
MID-STATE MAINLY AROUND 8PM NEAR THE TENNESSEE RIVER...AFTER 9-10PM
NEAR THE I-65 CORRIDOR AND CLOSER TO MIDNIGHT TOWARDS THE CUMBERLAND
PLATEAU. THE BIGGEST THREAT WITH THIS LINE WILL BE DAMAGING WIND
GUSTS...ALTHOUGH ISOLATED TORNADOES WILL BE POSSIBLE AS WELL. THUS A
TORNADO WATCH IS IN EFFECT FOR MAINLY THE WESTERN HALF OF MIDDLE
TENNESSEE UNTIL MIDNIGHT TONIGHT.
IN ADDITION...STRONG GRADIENT WINDS OF AROUND 40 MPH AHEAD OF THE
LINE WILL BE POSSIBLE. THUS...A WIND ADVISORY IS IN EFFECT THROUGH
THE OVERNIGHT HOURS.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THIS EVENING
AND TONIGHT.
SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER
TO MAKE A REPORT VIA FACEBOOK GO TO:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
AL
Thunderstorm Wind, Benton
- When
- December 21, 7:46 PM CST
- Where
- Benton County, Big Sandy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.230, -88.080
Trees were blown down on Danville Road and Lick Creek Road in Big Sandy.
Thunderstorm Wind, Benton
- When
- December 21, 7:54 PM CST
- Where
- Benton County, 1.88 mi SSE of Camden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.025, -88.087
Trees were blown down on Birdsong Road in Camden.
Thunderstorm Wind, Stewart
- When
- December 21, 7:54 PM CST
- Where
- Stewart County, 3.31 mi ESE of Tharpe
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.544, -87.870
The roof was blown off a home on Frank Earhart Road north of Dover.
Thunderstorm Wind, Stewart
- When
- December 21, 8:02 PM CST
- Where
- Stewart County, 5.51 mi S of Carlisle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 36.350, -87.767
Trees were blown down on Highway 49 north of the Houston County line.
Thunderstorm Wind, Humphreys
- When
- December 21, 8:06 PM CST
- Where
- Humphreys County, 0.74 mi SE of Forest Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 36.092, -87.791
Trees were blown down along Richland Avenue and Highway 13 in Waverly.
Thunderstorm Wind, Houston
- When
- December 21, 8:06 PM CST
- Where
- Houston County, Erin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.320, -87.700
Trees were blown down across Houston County.
Thunderstorm Wind, Perry
- When
- December 21, 8:14 PM CST
- Where
- Perry County, Linden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.620, -87.850
Trees and power lines were blown down across Perry County with widespread power outages.
Thunderstorm Wind, Montgomery
- When
- December 21, 8:19 PM CST
- Where
- Montgomery County, 0.82 mi N of Clarksville Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.632, -87.419
The Clarksville Outlaw Field Airport (CKV) ASOS measured a wind gust of 60 mph.
Thunderstorm Wind, Dickson
- When
- December 21, 8:20 PM CST
- Where
- Dickson County, 0.57 mi S of Tennessee City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 36.092, -87.521
Buildings were damaged and power lines knocked down along Highway 70 near the Humphreys County line.
Thunderstorm Wind, Dickson
- When
- December 21, 8:35 PM CST
- Where
- Dickson County, 0.46 mi N of Mt Sinai
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.007, -87.399
Numerous trees were blown down with winds estimated over 60 mph around 5 miles northwest of Bon Aqua.
Thunderstorm Wind, Hickman
- When
- December 21, 8:39 PM CST
- Where
- Hickman County, Centerville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.780, -87.470
Hickman County Emergency Management reported trees and power lines blown down in Centerville.
Thunderstorm Wind, Robertson
- When
- December 21, 8:45 PM CST
- Where
- Robertson County, Adams
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 36.580, -87.070
Power lines were blown down in Cedar Hill and Adams with power outages.
Thunderstorm Wind, Cheatham
- When
- December 21, 8:47 PM CST
- Where
- Cheatham County, 1.63 mi W of Sycamore
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.324, -87.079
Power lines were blown down with power outages north of Ashland City.
Thunderstorm Wind, Cheatham
- When
- December 21, 8:48 PM CST
- Where
- Cheatham County, 0.15 mi SW of Petway
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.219, -87.152
A barn was destroyed on Turnipseed Road just west of Petway Road.
Thunderstorm Wind, Lewis
- When
- December 21, 8:55 PM CST
- Where
- Lewis County, Hohenwald
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 35.550, -87.570
Numerous trees were blown down across Lewis County.
Thunderstorm Wind, Robertson
- When
- December 21, 8:55 PM CST
- Where
- Robertson County, 0.13 mi NE of Ashburn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.621, -86.829
Trees were blown down with roof damage to several homes on Ashburn Road from the 5500 block to Fred Perry Road.
Thunderstorm Wind, Williamson
- When
- December 21, 9:02 PM CST
- Where
- Williamson County, Fairview
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.980, -87.120
Power lines were blown down with power outages in Fairview.
Thunderstorm Wind, Williamson
- When
- December 21, 9:03 PM CST
- Where
- Williamson County, 1.83 mi ENE of Fairview
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.989, -87.089
A tree was blown down blocking Old Nashville Road at Taylor Road in Fairview.
Thunderstorm Wind, Davidson
- When
- December 21, 9:03 PM CST
- Where
- Davidson County, 0.37 mi SE of Joelton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.316, -86.866
A large tree was blown down at Union Hill Road and Whites Creek Pike in Joelton.
Thunderstorm Wind, Davidson
- When
- December 21, 9:10 PM CST
- Where
- Davidson County, Whites Creek
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.270, -86.830
A brick wall was blown off a building and blocked Whites Creek Pike.
Thunderstorm Wind, Sumner
- When
- December 21, 9:13 PM CST
- Where
- Sumner County, 1.38 mi N of Tyree Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 36.450, -86.646
A tree was blown down on Tyree Springs Road near White House High School.
Thunderstorm Wind, Sumner
- When
- December 21, 9:13 PM CST
- Where
- Sumner County, White House
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 36.470, -86.650
Large tree branches were blown down around White House including on Marlin Road and on Highway 31 near White House Middle School.
Thunderstorm Wind, Maury
- When
- December 21, 9:15 PM CST
- Where
- Maury County, Hampshire
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 35.600, -87.300
Power lines were blown down in Hampshire with widespread power outages.
Thunderstorm Wind, Davidson
- When
- December 21, 9:17 PM CST
- Where
- Davidson County, 2.55 mi SSE of Bordeaux
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 36.167, -86.830
A Weatherbug station at Tennessee State University measured a wind gust of 62 mph.
Thunderstorm Wind, Davidson
- When
- December 21, 9:20 PM CST
- Where
- Davidson County, Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.170, -86.780
Trees and power lines were blown down across Davidson County with numerous power outages.
Strong Wind, Sumner
- When
- December 21, 9:21 PM CST
- Where
- Sumner forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Power lines were blown down in Castalian Springs along South Wright Lane due to strong gradient winds.
Thunderstorm Wind, Maury
- When
- December 21, 9:22 PM CST
- Where
- Maury County, 0.36 mi SSE of Santa Fe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.725, -87.127
A tree was blown down at Santa Fe Pike and Snow Creek Road in Santa Fe.
Thunderstorm Wind, Lawrence
- When
- December 21, 9:23 PM CST
- Where
- Lawrence County, 1.17 mi NE of New Haven
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 35.312, -87.515
Power lines were blown down with power outages along Highway 64 in western Lawrence County.
Thunderstorm Wind, Davidson
- When
- December 21, 9:23 PM CST
- Where
- Davidson County, 1.38 mi SE of Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.154, -86.765
An unfinished building under construction collapsed and shingles were blown off a home at Lindsley Avenue and Academy Place.
Strong Wind, Rutherford
- When
- December 21, 9:25 PM CST
- Where
- Rutherford forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Power lines were blown down all across Rutherford County due to strong gradient winds ahead of a squall line.
Thunderstorm Wind, Maury
- When
- December 21, 9:27 PM CST
- Where
- Maury County, 3.17 mi NNE of Timmons
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 35.725, -87.068
A tree was blown down onto a car at Knob Creek Road and Theta Pike.
Thunderstorm Wind, Williamson
- When
- December 21, 9:30 PM CST
- Where
- Williamson County, 5.17 mi NNE of Mallorys
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 36.017, -86.760
A wind gust of 65 mph was measured on Old Smyrna Road between Wilson Pike and Edmondson Pike.
Thunderstorm Wind, Williamson
- When
- December 21, 9:40 PM CST
- Where
- Williamson County, 0.59 mi N of Epworth
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.888, -86.798
A power pole was blown down onto Saddleview Drive at Cedarview Lane.
Thunderstorm Wind, Lawrence
- When
- December 21, 9:42 PM CST
- Where
- Lawrence County, 0.39 mi ESE of Lawrenceburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.247, -87.324
A tree was blown down on a home in downtown Lawrenceburg on 5th Street.
Thunderstorm Wind, Davidson
- When
- December 21, 9:44 PM CST
- Where
- Davidson County, 2.87 mi ESE of Wrencoe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.002, -86.653
A large tree was blown down and knocked down a power line and transformer in the 13700 block of Old Hickory Boulevard in Cane Ridge.
Thunderstorm Wind, Rutherford
- When
- December 21, 9:55 PM CST
- Where
- Rutherford County, 1.86 mi W of Smyrna
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 35.978, -86.563
Trees and large limbs along with two business signs were blown down at Sam Ridley Parkway and Industrial Boulevard. Winds were estimated between 60 and 70 mph.
Thunderstorm Wind, Rutherford
- When
- December 21, 9:56 PM CST
- Where
- Rutherford County, Sewart Afb
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 36.000, -86.520
Smyrna Airport Emergency Manager reported one Jetstream airplane was blown over on top of another airplane.
Thunderstorm Wind, Rutherford
- When
- December 21, 9:58 PM CST
- Where
- Rutherford County, Smyrna
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.980, -86.530
A 60 foot tall evergreen tree was uprooted with minor roof damage to homes in Smyrna.
Thunderstorm Wind, Wilson
- When
- December 21, 10:02 PM CST
- Where
- Wilson County, 0.57 mi SSE of West End Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.212, -86.317
Power poles were blown down at Clearview Drive and West Main Street.
Thunderstorm Wind, Trousdale
- When
- December 21, 10:03 PM CST
- Where
- Trousdale County, 1.88 mi W of Providence
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 36.330, -86.184
Power lines were blown down with power outages at the end of Puryears Bend Road near the Cumberland River.
Thunderstorm Wind, Wilson
- When
- December 21, 10:03 PM CST
- Where
- Wilson County, 2.64 mi ENE of Lebanon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.240, -86.260
Trees were blown down at Hartsville Pike and Vance Lane.
Thunderstorm Wind, Wilson
- When
- December 21, 10:03 PM CST
- Where
- Wilson County, 0.49 mi E of Lebanon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.220, -86.291
Trees and power lines were blown down on West Forrest Avenue.
Thunderstorm Wind, Wilson
- When
- December 21, 10:05 PM CST
- Where
- Wilson County, 0.16 mi NNW of Bairds Mills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.102, -86.331
A tree was blown down on Chicken Road at Highway 231.
Thunderstorm Wind, Maury
- When
- December 21, 10:05 PM CST
- Where
- Maury County, 1.41 mi SE of Bryant Station
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 35.505, -86.883
Power lines were blown down with widespread power outages along Highway 50 near the Marshall County line.
Thunderstorm Wind, Wilson
- When
- December 21, 10:06 PM CST
- Where
- Wilson County, 0.16 mi NNW of Bairds Mills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.102, -86.331
Two storage sheds were destroyed at a Lowes Home Improvement Store south of downtown Lebanon.
Thunderstorm Wind, Wilson
- When
- December 21, 10:10 PM CST
- Where
- Wilson County, 0.79 mi ENE of Vine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.034, -86.357
A large tree was blown down in the Vine area blocking a southbound lane of Highway 231.
Thunderstorm Wind, Rutherford
- When
- December 21, 10:11 PM CST
- Where
- Rutherford County, 1.34 mi ESE of Leanna
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.925, -86.427
A tree was uprooted on Sulphur Springs Road southwest of Walterhiill.
Thunderstorm Wind, Rutherford
- When
- December 21, 10:13 PM CST
- Where
- Rutherford County, 1.67 mi SSW of Walterhill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.929, -86.415
A tree was uprooted at 2206 Hollow Tree Way southwest of Walterhiill.
Thunderstorm Wind, Marshall
- When
- December 21, 10:17 PM CST
- Where
- Marshall County, Chapel Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 35.630, -86.700
A couple of trees were blown down.
Thunderstorm Wind, Giles
- When
- December 21, 10:21 PM CST
- Where
- Giles County, Pulaski
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.200, -87.020
Scattered trees were blown down across Giles County.
Thunderstorm Wind, Wilson
- When
- December 21, 10:26 PM CST
- Where
- Wilson County, Watertown
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 36.100, -86.130
Watertown Fire Department measured a wind gust of 58.4 mph.
Thunderstorm Wind, Smith
- When
- December 21, 10:31 PM CST
- Where
- Smith County, Carthage
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.250, -85.930
A sign was blown out at a Sonic Drive-In in Carthage.
Thunderstorm Wind, Clay
- When
- December 21, 10:35 PM CST
- Where
- Clay County, Moss
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.580, -85.620
A few trees were blown down in western Clay County around Moss.
Thunderstorm Wind, Jackson
- When
- December 21, 10:54 PM CST
- Where
- Jackson County, Gainesboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.350, -85.650
A few trees and power lines were blown down across Jackson County with some power outages.
Thunderstorm Wind, Bedford
- When
- December 21, 10:59 PM CST
- Where
- Bedford County, 0.4 mi NW of Shelbyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 35.484, -86.475
A tree was blown down on a house on Central Avenue in Shelbyville.
Thunderstorm Wind, Putnam
- When
- December 21, 11:13 PM CST
- Where
- Putnam County, 1.96 mi NNW of Thomas
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.106, -85.644
A tree was blown down on Tom Fall Road at Southford Road south of Baxter.
Thunderstorm Wind, Overton
- When
- December 21, 11:22 PM CST
- Where
- Overton County, Livingston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.380, -85.320
Trees and power lines were blown down across Overton County.
Thunderstorm Wind, Cannon
- When
- December 21, 11:29 PM CST
- Where
- Cannon County, 3 mi S of Woodbury
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 35.787, -86.080
Power lines were blown down with several power outages across Cannon County.
Thunderstorm Wind, White
- When
- December 21, 11:41 PM CST
- Where
- White County, 0.66 mi ENE of Ballard
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 36.055, -85.510
Trees were blown down across White County especially near the Putnam County border.
Thunderstorm Wind, Coffee
- When
- December 21, 11:50 PM CST
- Where
- Coffee County, Manchester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 35.480, -86.080
A few trees were blown down across Coffee County.
Thunderstorm Wind, Fentress
- When
- December 21, 11:55 PM CST
- Where
- Fentress County, Pall Mall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.550, -84.970
A few trees and power lines were blown down across northern Fentress County.
Thunderstorm Wind, Van Buren
- When
- December 22, 12:09 AM CST
- Where
- Van Buren County, 5 mi WNW of Spencer
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 35.778, -85.552
A few large trees were blown down across Van Buren County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, December 21 to 23, 20133 deaths · 2 injured · $597,000 · EF1 · 54 events
- Tornadoes and Damaging Winds in Mississippi, December 21, 20131 death · 11 injured · $2.2 million · EF2 · 21 events
- Tornado and Flash Flooding in Arkansas, December 21, 20131 death · 3 injured · $565,000 · EF2 · 9 events
- Lightning Strike and Heavy Rain in Texas, December 21, 20132 deaths · 1 injured · $36,000 · 3 events
- Flash Flooding and Flooding in Ohio, December 21 to 25, 20131 death · $1.8 million · 52 kt wind · 28 events
- Flash Flooding and Flooding in Indiana, December 21 to 23, 20131 death · $199,000 · 12 events
- Flooding in Indiana, December 21 to 31, 20131 death · 1 injured · $72,000 · 7 events
- Flash Flooding and Flood in Kentucky, December 21 to 22, 20131 death · $60,000 · 10 events
- Ice Storm and Winter Storm in Missouri, December 21 to 22, 20131 death · 37 events
- Ice Storm in Michigan, December 21 to 22, 2013$29 million · 10 events
- Tornado and Damaging Winds in Louisiana, December 21, 2013$4.2 million · EF1 · 23 events
- Ice Storm and Winter Weather in Michigan, December 21 to 22, 2013$18 million · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 491348, 491349, 491350, 491351, 491463, 491517, 491520, 491467, 491471, 491474, 491477, 491476, 491479, 491527, 491529, 491532, 491480, 491496, 491535, 491487, 491482, 491483, 491498, 491546, 491484, 491536, 491489, 491488, 491538, 491541, 491490, 491552, 491492, 491499, 491570, 491590, 491598, 491501, 491513, 491507, and more.